MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that when using the cusa excel generator with the cusa excel 23khz straight handpiece, an error message was displayed: "leak at the circuit level." after inspection of the handpiece, a crack in the junction between the needle thread and the handle was found, making it impossible to use.They needed to replace the handpiece with longer intervention time, and the next operation was to take place under laparoscopy but no laparoscopy handpieces were available (stock of 2 handpieces in the operating room).The operation had to be transformed into a laparotomy.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Additional information received indicating the following: the increase of the surgery time was less than 30 minutes.Customer does not have the identity of the patient regarding this incident to share.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit confirmed the complaint: the handpiece is overtorqued as a result of misuse that caused a crack in the housing.The torque base was not (or not correctly) used which is user mistake.To resolve the issues, the housing and the associated o-rings have been replaced, and the calibration, safety and final test according to manufacturer guidelines have been performed.Root cause - the root cause is confirmed as overtorquing due to incorrect assembly and disassembly of the handpiece by the customer using the torque wrench.This resulted in the torque wrench misaligning the dot on the handpiece and the handpiece connector.A capa has been raised to investigate overtorquing of the handpiece and is pending corrective action.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21074618
Report Number3006697299-2024-00187
Device Sequence Number20526537
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/14/2025
02/27/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/06/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299 -05/29/2024-0
Patient Sequence Number1
Patient SexUnknown